MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0406
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) branch using ruby coil lps.During the procedure, a ruby coil lp would not advance from the starting position of introducer sheath, and the pusher assembly of the coil became bent.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the pusher assembly was kinked.If the pusher assembly is forcefully advanced against resistance, damage such as a kink may occur.Further evaluation of the returned ruby coil lp revealed that the pet lock was intact on the proximal of the pusher assembly, the embolization coil was detached from its pusher assembly, and the braided shaft was undamaged on the distal shaft of the pusher assembly.This damage was incidental to the reported complaint.The root cause of the reported advancement issue from the starting position could not be determine.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of failure in advancing.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11285443
Report Number3005168196-2021-00222
Device Sequence Number11631783
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public00815948021808
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberRBYLP0406
Device Catalogue NumberRBYLP0406
Device Lot NumberF99995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005